[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 25, 1926

THE HEART IN ACETPHENETIDIN (PHENACETIN) POISONING

Author Affiliations

Boston
From the Evans Memorial.

JAMA. 1926;87(13):1036-1037. doi:10.1001/jama.1926.92680130001015
Abstract

New light has been recently thrown on the nature of acetanilid poisoning. It is stated by Young and Wilson1 to be essentially the same as that produced by aniline. They consider the toxic action to be cardiac rather than respiratory in nature. According to these observers, the first toxic action on the heart appears to be a change in the conduction mechanism.

In an editorial comment2 on the work of Young and Wilson it is noted that these authors point out that acetanilid, phenacetin (acetphenetidin) and other aniline derivatives frequently produce symptoms similar to those of aniline poisoning. Because of the implication that the toxic action of acetphenetidin on the heart is the same as acetanilid, it is believed worth while to report the following case of severe chronic poisoning from acetphenetidin recently under observation at the Evans Memorial. Only the salient facts and cardiac features will be given.

First Page Preview View Large
First page PDF preview
First page PDF preview
×